Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 30, NWS Tampa Bay, FL

March 12, 20075 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 12, 2007, 2:28 AM EDT for 5 counties in Florida. It took effect at Mar 12, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2007, 2:28 AM EDT (06:28 UTC)
In effect from
Mar 12, 2007, 12:00 PM EDT
Expired
Mar 12, 2007, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 6.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2406 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 120628
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
228 AM EDT MON MAR 12 2007

...RED FLAG WARNING IN EFFECT FOR ALL OF WEST CENTRAL AND
SOUTHWEST FLORIDA FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW
35 PERCENT...

.A VERY DRY AIR MASS ABOVE THE SURFACE WILL MIX DOWN WITH AFTERNOON
HEATING. THIS DRY AIR WILL ALLOW HUMIDITY VALUES TO FALL TO BELOW
35 PERCENT FOR 4 OR MORE HOURS OVER A LARGE AREA OF WEST CENTRAL
AND SOUTHWEST FLORIDA DURING THE AFTERNOON.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-122300-
/O.NEW.KTBW.FW.W.0030.070312T1600Z-070312T2300Z/
/O.NEW.KTBW.FW.A.0021.070313T1600Z-070313T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
228 AM EDT MON MAR 12 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

AFTERNOON HEATING WILL HELP TO MIX DOWN SOME VERY DRY AIR JUST
ABOVE THE SURFACE DURING THIS AFTERNOON. THIS DRY AIR WILL CAUSE
HUMIDITY VALUES TO CRASH TO BELOW 35 PERCENT FOR 4 OR MORE HOURS
WITH HUMIDITY VALUES POSSIBLY DROPPING INTO THE MID 20S OVER A
INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA RESULTING
IN RED FLAG CONDITIONS. THESE LOW HUMIDITY VALUES WILL INCREASE THE
SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA. OUTDOOR 
BURNING OF ANY KIND IS GENERALLY DISCOURAGED TODAY DUE TO THE DRY
GROUND AND EXPECTED LOW HUMIDITY VALUES.

ON TUESDAY SIMILAR CONDITIONS ARE EXPECTED AND A FIRE WEATHER WATCH
IS IN EFFECT FOR ALL COUNTIES EXCEPT PINELLAS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

JCM
1 follow-up statement
000 
WWUS82 KTBW 121932
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
332 PM EDT MON MAR 12 2007

...RED FLAG WARNING IN EFFECT FOR NORTHERN PARTS OF WEST CENTRAL
AND PORTIONS OF SOUTHWEST FLORIDA FOR 4 OR MORE HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT...

.A VERY DRY AIR MASS ABOVE THE SURFACE WILL MIX DOWN WITH
AFTERNOON HEATING. THIS DRY AIR WILL ALLOW HUMIDITY VALUES TO
FALL TO BELOW 35 PERCENT FOR 4 OR MORE HOURS OVER A LARGE AREA OF
WEST CENTRAL AND SOUTHWEST FLORIDA DURING THE AFTERNOON.

FLZ049-051-052-055>057-060-061-122300-
/O.CAN.KTBW.FW.W.0030.000000T0000Z-070312T2300Z/
/O.CON.KTBW.FW.A.0021.070313T1600Z-070313T2300Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
332 PM EDT MON MAR 12 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

AFTERNOON HEATING WILL HELP TO MIX DOWN SOME VERY DRY AIR JUST
ABOVE THE SURFACE DURING THIS AFTERNOON. THIS DRY AIR WILL CAUSE
HUMIDITY VALUES TO DROP TO OR BELOW 35 PERCENT FOR 1 TO 3 HOURS 
DURING THE REST OF THIS AFTERNOON. 

ON TUESDAY SIMILAR CONDITIONS ARE EXPECTED AND A FIRE WEATHER
WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT PINELLAS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ039-042-043-048-062-065-122300-
/O.CON.KTBW.FW.W.0030.000000T0000Z-070312T2300Z/
/O.CON.KTBW.FW.A.0021.070313T1600Z-070313T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-CHARLOTTE-LEE-
332 PM EDT MON MAR 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

AFTERNOON HEATING WILL HELP TO MIX DOWN SOME VERY DRY AIR JUST
ABOVE THE SURFACE DURING THIS AFTERNOON. THIS DRY AIR WILL CAUSE
HUMIDITY VALUES TO CRASH TO BELOW 35 PERCENT FOR 4 OR MORE HOURS
WITH HUMIDITY VALUES POSSIBLY DROPPING INTO THE MID 20S OVER A
INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA RESULTING
IN RED FLAG CONDITIONS. THESE LOW HUMIDITY VALUES WILL INCREASE
THE SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA.
OUTDOOR BURNING OF ANY KIND IS GENERALLY DISCOURAGED TODAY DUE TO
THE DRY GROUND AND EXPECTED LOW HUMIDITY VALUES.

ON TUESDAY SIMILAR CONDITIONS ARE EXPECTED AND A FIRE WEATHER
WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT PINELLAS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 12, 2:23 AM EDT, 5 minutes earlier.

Area forecast discussion, Mar 12, 2:23 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
223 AM EDT MON MAR 12 2007

.SHORT TERM (TODAY - WEDNESDAY)...A CUT OFF LOW OVER TEXAS WILL MAINTAIN
DOWNSTREAM MID/UPPER RIDGING OVER THE EASTERN GULF AND FLORIDA THROUGH
WEDNESDAY. AT THE SURFACE HIGH PRESSURE OVER THE MID ATLANTIC TODAY
WILL SINK EAST SOUTHEAST INTO THE WESTERN ATLANTIC TONIGHT AND TUESDAY
WITH THE RIDGE AXIS EXTENDING BACK TO THE WEST ACROSS THE NORTH CENTRAL
PENINSULA THROUGH WEDNESDAY. A DRY SUBSIDENT AIR MASS UNDER THE RIDGE
WILL MAINTAIN PLEASANT DRY WEATHER WITH MOSTLY CLEAR NIGHTS AND MOSTLY
SUNNY DAYS THROUGH THE PERIOD. SUFFICIENT GROUND MOISTURE AND LIGHT
WINDS WILL CONTINUE TO SUPPORT SOME PATCHY FOG DURING THE LATE NIGHT
AND EARLY MORNING HOURS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN
SOME 3-5 DEGREES ABOVE NORMAL OVER INLAND LOCATIONS...WITH SLIGHTLY
COOLER READINGS EXPECTED ALONG THE IMMEDIATE COAST DUE TO THE SEA BREEZE.

&&

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...LONG TERM STARTS WITH HIGH
PRESSURE STILL KEEPING DRY AND WARM CONDITIONS ON WEDNESDAY EVENING.
THEN FOR THE THURSDAY AND FRIDAY PERIODS ONLY LITTLE ADJUSTMENTS
WILL BE MADE TO CURRENT FORECAST PACKAGE. THE MID LEVEL TROUGH/CUTOFF
LOW SYSTEM REACHING THE AREA BY THURSDAY AFTERNOON LOOKS A LITTLE
WEAKER IN LATEST GFS/DGEX RUNS BUT STILL 20 TO 30 POPS SEEM TO BE
THE CONSTANT TREND IN MODEL ESTIMATES. TIMING IS ALSO A LITTLE
SLOWER IN GFS WITH BEST CHANCES OF ACCUMULATIONS NOW SHIFTED TO
LATE THURSDAY AND THROUGH FRIDAY.

AFTERNOON PERIODS ON BOTH THURSDAY AND FRIDAY MAY ALSO SEE SOME
ISOLATED THUNDERSTORMS...ESPECIALLY ON THURSDAY AS INSTABILITY
INCREASES AHEAD OF THE APPROACHING BOUNDARY FOR WHICH SLIGHT CHANCE
OF THUNDERSTORMS REMAIN IN THE FORECAST. AS MENTIONED EARLIER...LATE
THURSDAY AND FRIDAY SEEM TO BE THE PERIODS MORE FAVORABLE FOR
WIDESPREAD SHOWERS AS A DEEP MID LEVEL TROUGH SWEEPS THROUGH THE
EASTERN SEABOARD PUSHING THE MAIN FRONTAL BOUNDARY TOWARDS FLORIDA.
WILL KEEP 30 POPS THROUGH FRIDAY EVENING AND QUICKLY CLEARING OUT AS
THE FRONT MOVES AWAY FROM THE AREA BY SATURDAY EARLY IN THE MORNING.

A DRYER AND COLDER AIRMASS ARRIVES ON SATURDAY IN THE WAKE OF THE
FRONTAL PASSAGE AND REMAINS IN PLACE THROUGH THE REST OF THE LONG
TERM. AS SUSPECTED...GFS BACKED DOWN IN TERMS OF SURFACE WINDS FOR
SATURDAY AS GRADIENTS ARE NOT AS TIGHT AS IN PREVIOUS RUNS WITH THE
HIGH PRESSURE MOVING INTO THE AREA AND A STRONG LOW PRESSURE SYSTEM
DEVELOPING OVER THE ATLANTIC. WILL AGAIN CAP WINDS AT 20 KNOTS FOR
NOW.

LATEST MODEL DATA SHOWS WARMER TEMPS FOR THURSDAY AND FRIDAY...UP TO
4 OR 5 DEGREES WARMER THAN PREVIOUS RUNS. WILL ADJUST FOR JUST A
COUPLE OF DEGREES WARMER AT THIS TIME AND WAIT FOR THE 12Z RUN
BEFORE ADDITIONAL CHANGES ARE MADE.

&&

.AVIATION...VFR CONDITIONS SHOULD CONTINUE FOR THE NEXT 24 HOURS AT
ALL TAF SITES.

&&

.MARINE...SURFACE HIGH PRESSURE TO THE NORTH OF THE WATERS WILL MAINTAIN
A NORTHEAST TO EASTERLY WIND FLOW OVER THE ADJACENT GULF WATERS TODAY
AND TUESDAY WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING NEAR SHORE
EACH AFTERNOON. ON WEDNESDAY THE FLOW WILL BECOME MORE SOUTHEASTERLY
AS THE HIGH MOVES FURTHER OUT INTO THE ATLANTIC. DURING THURSDAY LOW
PRESSURE APPROACHING FROM THE WEST MAY INCREASE WIND/SEAS TOWARD EXERCISE
CAUTION LEVELS AS THE FLOW VEERS INTO THE SOUTH AND SOUTHWEST. ON FRIDAY
A TRAILING COLD FRONT FROM A SURFACE LOW OVER PA WILL MOVE SOUTH THROUGH
THE WATERS SHIFTING WINDS INTO THE WEST AND NORTHWEST DURING THE AFTERNOON.

&&

.FIRE WEATHER...DESPITE AN EASTERLY WIND FLOW MODEL FORECAST SOUNDINGS
AGAIN DEPICT SOME VERY DRY AIR ACROSS THE FORECAST AREA DURING THIS
AFTERNOON. AS MIXING TAKES PLACE THIS DRY AIR SHOULD AGAIN MIX DOWN
TO THE SURFACE ALLOWING DEW POINTS TO CRASH TO LOWER VALUES THAN GUIDANCE
CURRENTLY INDICATES WHICH WILL SUPPORT 4 OR MORE HOURS OF RHS BELOW
35% DURING THE AFTERNOON. GIVEN THIS AND THE FACT THAT WE RED FLAGGED
EVERYWHERE EXCEPT PINELLAS YESTERDAY UNDER SIMILAR CONDITIONS WILL RAISE
A RED FLAG WARNING FOR ALL COUNTIES EXCEPT PINELLAS LATER THIS MORNING.
MODEL SOUNDING DATA PAINTS A SIMILAR PICTURE FOR TUESDAY...SO WILL ALSO
RAISE A FIRE WEATHER WATCH FOR THE SAME COUNTIES. BY WEDNESDAY A SUBTLE
INCREASE IN MOISTURE SHOULD KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS
WITH NO ADDITIONAL WATCHES OR FLAGS EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  81  60  80  61 /   0   0   0   5
FMY  84  61  84  60 /   0   0   0   5
GIF  83  60  83  61 /   0   0   0   5
SRQ  80  59  80  59 /   0   0   0   5
BKV  82  52  82  52 /   0   0   0   5
SPG  80  64  80  64 /   0   0   0   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...AR
Hazardous weather outlook, Mar 11, 5:12 AM EDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
512 AM EDT SUN MAR 11 2007

FLZ039-042-043-048>052-055>057-060>062-065-111400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
512 AM EDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...

DRIER AIR WILL RETURN TO WEST CENTRAL AND SOUTHWEST FLORIDA TODAY
AND MONDAY. THE DRY CONDITIONS WILL MAINTAIN A THREAT FOR THE SPREAD
OF WILDFIRES ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA BOTH
DAYS. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL CLOSE TO 35
PERCENT FOR A FEW HOURS IN MANY LOCATIONS AWAY FROM THE GULF COAST
EACH AFTERNOON. OUTDOOR BURNING OF ANY KIND IS GENERALLY DISCOURAGED
DUE TO THE DRY GROUND AND EXPECTED LOW HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DRY PLEASANT WEATHER IS EXPECTED ACROSS THE REGION MONDAY THROUGH
WEDNESDAY AS HIGH PRESSURE OVER THE SOUTHEASTERN U.S. REMAINS IN
CONTROL. BY LATE WEDNESDAY AN UPPER LEVEL LOW OVER SOUTHEAST TEXAS
IS EXPECTED TO DRIFT SLOWLY EAST ACROSS THE NORTHERN GULF REGION
THROUGH THURSDAY...CROSSING FLORIDA ON FRIDAY THEN EXITING INTO THE
WESTERN ATLANTIC ON SATURDAY. AS THIS LOW MOVES EASTWARD INCREASING
MOISTURE ALONG AND AHEAD OF AN ATTENDANT SURFACE COLD FRONT WILL
INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL
AND SOUTHWEST FLORIDA DURING THURSDAY AND FRIDAY. PLEASANT DRY
WEATHER WILL RETURN TO THE REGION ON SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:28 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter26 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.